Scheduled System Maintenance on May 29th, 2015:
IEEE Xplore will be upgraded between 11:00 AM and 10:00 PM EDT. During this time there may be intermittent impact on performance. We apologize for any inconvenience.
By Topic

Suboptimal linear regulators for systems subject to parameter variations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Burghart, James H. ; State University of New York, Buffalo, NY, USA

A procedure is developed for designing nearly optimal linear regulators for systems subject to large parameter variations. The technique is applicable to the general multivariable linear system and yields a feedback controller which is relatively easy to implement. Approximate controllers are derived by expanding the gain matrix in a Taylor series expansion in powers of the variable parameter. Gain is adjusted on the basis of measured or estimated values of the parameter. The technique is developed for the case where the cost functional is an explicit function of the variable parameter in order to achieve similar controlled time responses over a wide range of parameter variation. A computational example is presented to illustrate the approach.

Published in:

Automatic Control, IEEE Transactions on  (Volume:14 ,  Issue: 3 )